Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 11, NWS Great Falls, MT

March 11, 2008

NWS Great Falls, MT issued this high wind warning at Mar 11, 2008, 4:34 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2008, 4:34 PM MDT (22:34 UTC)
Expired
Mar 11, 2008, 9:14 PM MDT
In force
5 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 112234
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
434 PM MDT TUE MAR 11 2008

MTZ010-012-044-046-049-120400-
/O.NEW.KTFX.HW.W.0011.080311T2234Z-080312T0400Z/
EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY...
CONRAD...FAIRFIELD
434 PM MDT TUE MAR 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

VERY STRONG WESTERLY WINDS HAVE DEVELOPED THIS AFTERNOON AND WILL
CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH
WITH GUSTS TO NEAR 70 MPH ARE LIKELY...ESPECIALLY ALONG THE I-15
CORRIDOR FROM GREAT FALLS TO THE CANADIAN BORDER AND ALONG U.S.
HIGHWAY 2 THROUGH CUT BANK. THE WINDS WILL SUBSIDE LATE THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KTFX 120314
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
914 PM MDT TUE MAR 11 2008

MTZ010-012-044-046-049-120415-
/O.CAN.KTFX.HW.W.0011.000000T0000Z-080312T0400Z/
EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...GREAT FALLS...SHELBY...
CONRAD...FAIRFIELD
914 PM MDT TUE MAR 11 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. WHILE STRONG AND GUSTY WINDS CAN BE EXPECTED
THROUGH THE NIGHT...SPEEDS HAVE DIMINISHED WELL BELOW HIGH WIND
WARNING CRITERIA. THEREFORE THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 11, 3:29 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 11, 3:29 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 PM MDT TUE MAR 11 2008

.DISCUSSION...

TONIGHT THROUGH THURSDAY...THE SHORTWAVE TROUGH OVER THE PACIFIC
NORTHWEST AND SOUTHWEST CANADA THIS AFTERNOON WILL CONTINUE TO
MOVE EAST ACROSS MONTANA TONIGHT. THIS WILL CONTINUE THE STRONG
WESTERLY DOWNSLOPE WINDS ACROSS MOST OF THE AREA...EXCEPT FOR THE
PROTECTED VALLEYS OF SOUTHWEST MONTANA. RAIN AND SNOW SHOWERS WILL
ALSO BE LIKELY OVER THE MOUNTAINS THIS EVENING JUST AHEAD OF THE
SHORTWAVE...WITH ONLY ISOLATED SHOWERS OVER THE PLAINS. SHOWERS
WILL GRADUALLY DECREASE OVERNIGHT AS THE SHORTWAVE MOVES INTO THE
AREA. A STRONG BUT MORE NORTHWESTERLY FLOW ALOFT WILL BE OVER
NORTH CENTRAL AND SOUTHWEST MONTANA ON WEDNESDAY IN THE WAKE OF
THE SHORTWAVE...WHICH WILL KEEP A CHANCE OF SHOWERS MAINLY OVER
THE MOUNTAINS. HOWEVER...DISTURBANCES IN THE FLOW OVER THE EASTERN
ZONES WILL KEEP A SLIGHT CHANCE OF SHOWERS THERE. STRONG WESTERLY
SURFACE WINDS WILL ALSO CONTINUE THROUGH THE DAY. DESPITE
TEMPERATURES COOLING SOMEWHAT WITH THE PASSAGE OF THE
SHORTWAVE...THE DOWNSLOPE WINDS WILL KEEP TEMPERATURES NEAR TO
SLIGHTLY ABOVE NORMAL. THE UPPER LEVEL RIDGE OVER THE WESTERN
CONUS WILL BUILD NORTHEAST INTO WESTERN AND CENTRAL MONTANA
WEDNESDAY NIGHT INTO THURSDAY...WHICH WILL DECREASE THE WINDS
ALOFT AND AT THE SURFACE. HOWEVER...MOISTURE WITHIN THE WESTERLY
FLOW OF THE RIDGE WILL MOVE INTO SOUTHWEST MONTANA DURING THIS
TIME...FOR AN INCREASING CHANCE OF PRECIPITATION THERE AND INTO
THE WESTERN MOUNTAINS. THE PLAINS WILL REMAIN DRY DURING THIS
TIME. TEMPERATURES WILL COOL A BIT MORE WEDNESDAY NIGHT INTO
THURSDAY...BUT THEY WILL REMAIN NEAR NORMAL.  COULSTON

THURSDAY NIGHT THROUGH SUNDAY NIGHT...MODERATE WEST FLOW ALOFT
WILL CONTINUE OVER THE ZONES BUT SEVERAL WEAK DISTURBANCES WILL
KEEP THE AIRMASS UNSETTLED. A LOW PRESSURE TROF WILL MOVE OVER
THE WEST COAST SATURDAY MORNING AND MOVE THROUGH THE PACIFIC
NORTHWEST DURING THE DAY. WEAK HIGH PRESSURE WILL REMAIN OVER THE
ZONES INTO SATURDAY BUT FLOW ALOFT WILL SWITCH TO THE SOUTHWEST
DURING THE DAY AND HEIGHTS WILL BEGIN TO FALL. DYNAMICS WILL BE
WEAK OVER THE REGION AND ANY PRECIPITATION WILL BE RATHER
DISORGANIZED...AND WILL CONTINUE WITH SLIGHT CHANCE TO CHANCE
POPS ACROSS THE AREA. THE UPPER LEVEL TROF WILL BE OVER THE ZONES
SUNDAY WHILE TO THE NORTH...SURFACE HIGH PRESSURE WILL BE OVER
ALBERTA. THIS HIGH PRESSURE WILL ACROSS THE BORDER DURING THE
DAY. TIMING IS STILL AN ISSUE BUT WILL BUMP POPS A BIT TO CHANCE
TO ACCOUNT FOR THE SOUTHWARD PASSAGE OF THE COLDFRONT AND
RESULTING UPSLOPE FLOW. TEMPS WILL GENERALLY REMAIN ABOVE NORMALS
UNTIL COOLING ON SUNDAY...MAX TEMPS ACROSS NORTH CENTRAL MONTANA
WILL DROP BELOW NORMALS. ZELZER

MONDAY AND TUESDAY...LATEST MODELS DEPICT A NORTHWEST FLOW WITH
PACIFIC DISTURBANCES FLOWING THROUGH. MAINTAINED A CHANCE FOR
PRECIPITATION FOR THE MOUNTAINS AND THE PLAINS. TEMPERATURES ARE
EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD. SAUCIER

&&

.AVIATION...
UPDATED AT 1745Z.
A WEATHER DISTURBANCE ALOFT WILL BE MOVING THROUGH THE AREA THIS
AFTERNOON. ALTHOUGH THERE IS SOME MOISTURE WITH IT THE AIRMASS
LOOKS FAIRLY STABLE SO EXPECT PRECIPITATION TO BE CONFINED MAINLY
TO THE MOUNTAINS. THE MAIN FORECAST PROBLEM WILL BE WINDS FOR
THIS AFTERNOON. ALTHOUGH AM CONFIDENT THERE WILL BE GUSTY WINDS
BY LATE AFTERNOON AM UNSURE AS TO EXACTLY WHAT HOUR THEY WILL
DEVELOP AT KHVR/KLWT/KHLN/KBZN. THEY ALREADY HAVE DEVELOPED AT
KGTF AND KCTB. AT KCTB WOULD NOT BE SURPRISED TO SEE BRIEF WEST
WINDS OF NEAR 40KTS WITH GUSTS TO 50KTS. FOR TONIGHT WINDS WILL
DIMINISH BUT AGAIN AM UNSURE EXACTLY HOW MUCH THEY WILL DROP OFF.
THE PASSAGE OF ANOTHER WEATHER SYSTEM IN THE NORTH WILL BRING
SOME CLOUDINESS TO KHVR OVERNIGHT BUT AGAIN DO NOT SEE MUCH
CHANCE OF PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  31  51  23  47 /  10  10   0  10
CTB  27  44  19  43 /  10  10   0  10
HLN  29  49  26  48 /  20  10  10  20
BZN  26  47  24  47 /  30  20  10  30
WEY  17  36  17  37 /  50  30  40  60
DLN  24  45  24  44 /  20  10  10  30
HVR  27  52  21  44 /  20  20  10  10
LWT  28  45  21  43 /  20  10   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COULSTON
LONG TERM...ZELZER/SAUCIER
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 11, 5:07 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
507 AM MDT TUE MAR 11 2008

MTZ008>015-044>055-121200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
507 AM MDT TUE MAR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 11, 4:31 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
431 PM MDT TUE MAR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     NON-TSTM WND GST CUT BANK                48.63N 112.33W
03/11/2008  M66 MPH          GLACIER            MT   ASOS

0121 PM     NON-TSTM WND GST CUT BANK                48.63N 112.33W
03/11/2008  M62 MPH          GLACIER            MT   ASOS

&&

WILLIAMSON DC

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.